| Model Number |
385400 |
| Medical Device Problem Code |
Insufficient Flow or Under Infusion (2182)
| Health Effect - Clinical Code |
Dehydration (1807)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
Event or Problem Description
The customer reported the staff did not notice that the pump was under flushing for days resulting in the resident being hospitalized for dehydration.The resident gets weekly labs drawn; this was how it was discovered that the patient was dehydrated.The pump was set on continuous mode with feed set at 75ml/hr and flush at 40ml at 1 hour interval.The customer ran a manual test using a bspff set and the pump passed.They ran the pump at the current settings.Flush showed 0 min to next flush, 40 ml every 1 hours, total flushed: 1531 ml.They tried running flush now, and initially got a flush error and observed air in the flush tube.They ran a manual prime for flush and then was able to complete flush now.The customer checked the feeding history."clear volumes" showed fed: 14955, flush 1530.They did not know when it was last cleared.Additional information received stated the patient needed 2 one liter iv's for fluids and then was sent to the hospital.
Additional Manufacturer Narrative
The device history record was reviewed and indicated the product was released accomplishing all quality standards.The device was received and was tested using the customers settings.The device passed all testing and is operating as designed.This was the first time this unit was returned for service.A root cause could not be determined.We will continue to monitor related reports to determine if additional actions are necessary.